MAUDE Adverse Event Report: COVIDIEN TA; STAPLER, SURGICAL

COVIDIEN TA; STAPLER, SURGICAL
Model Number TA4548L
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: ta4548l, ta4548l ta 45-4.8 sgl use load unit (lot#:p4d0920), unknown ta, unknown ta (lot#:unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter intra-operatively, two loading units of the thoraco-abdominal stapler did not fire.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3 d10 concomitant products: ta4548s, ta4548s ta 45-4.8 reloadable stapler, (lot # unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, intra-operatively, two loading units of the thoraco-abdominal stapler did not fire.Another loading unit was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that some of the staples were partially advanced in the cartridge.The staples were in unformed condition.Functional testing found that a representative instrument was used for testing.The advanced staples in the sulu (single use loading unit) were reused and reset inside the cartridge.The instrument and the sulu were applied to appropriate test media.The jaw closed smoothly, the pin slide advanced fully, and the handle actuated smoothly into pre-clamped and clamped positions.The jaw opened, handle unlocked, and pin slide retracted when black release button was depressed.Acceptable staple formation was observed on test media.It was reported that the instrument did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the firing stroke is not completed during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the ins trument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The black release button may be used to open the instrument at any time during approximation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23739670
Report Number2647580-2025-03606
Device Sequence Number10350369
Product Code GAG
UDI-Device Identifier10884521043183
UDI-Public(01)10884521043183(17)290331(10)P4D0920(20)01
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K231491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA4548L
Device Catalogue NumberTA4548L
Device Lot NumberP4D0920
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer11/19/2025
02/20/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date12/10/2025
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11; SEE H11
Patient SexUnknown